Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 4, NWS Phoenix, AZ

March 20, 2009

NWS Phoenix, AZ issued this wind advisory at Mar 20, 2009, 2:58 PM MST. It took effect at Mar 22, 2009, 5:00 AM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2009, 2:58 PM MST (21:58 UTC)
In effect from
Mar 22, 2009, 5:00 AM MST
Expired
Mar 22, 2009, 11:00 PM MST
In force
18 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 202158
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST FRI MAR 20 2009

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH CENTRAL ARIZONA
SUNDAY. STRONG AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THIS
SYSTEM AS IT IS EXPECTED TO IMPACT SOUTHEAST CALIFORNIA IN THE
MORNING THEN MOVE INTO SOUTH CENTRAL ARIZONA BY AFTERNOON.

AZZ020-025-CAZ030>033-211245-
/O.NEW.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
258 PM MST FRI MAR 20 2009 /258 PM PDT FRI MAR 20 2009/

...WIND ADVISORY IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST
/11 PM PDT/ SUNDAY FOR THE LOWER COLORADO RIVER VALLEY AND FAR
SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM MST /11 PM PDT/
SUNDAY. WINDS WILL BE ON THE INCREASE EARLY SUNDAY MORNING ACROSS
SOUTHEAST CALIFORNIA AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT
MOVES IN FROM THE PACIFIC. WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED
WITH OCCASIONAL GUSTS OF 40 TO 50 MPH IN IMPERIAL/EL CENTRO AND THE
SURROUNDING COMMUNITIES. WINDS WILL SLOWLY DECREASE SUNDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ021>024-026>028-211245-
/O.NEW.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
258 PM MST FRI MAR 20 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY FOR
SOUTHWEST AND SOUTH CENTRAL ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR STRONG AND GUSTY WINDS ON SUNDAY AS A STRONG LOW PRESSURE SYSTEM
AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS OF 30 TO 40 MPH
CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45 MPH IN THE
AFTERNOON AND EVENING HOURS. AREAS OF BLOWING SAND AND DUST WILL
ALSO BECOME A FACTOR FOR MOTORISTS ALONG INTERSTATES 8 AND 10. WINDS
WILL SLOWLY DECREASE ACROSS THE AREA SUNDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
5 follow-up statements
000 
WWUS75 KPSR 211029
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
329 AM MST SAT MAR 21 2009

AZZ020-025-CAZ030>033-212230-
/O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
329 AM MST SAT MAR 21 2009 /329 AM PDT SAT MAR 21 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM
MST /11 PM PDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM
MST /11 PM PDT/ SUNDAY. WINDS WILL BE ON THE INCREASE EARLY SUNDAY
MORNING ACROSS SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A
STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM THE PACIFIC.
WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS
AROUND 50 MPH IN IMPERIAL/EL CENTRO AND THE SURROUNDING COMMUNITIES.
WINDS WILL SLOWLY DECREASE SUNDAY EVENING. AREAS OF BLOWING SAND AND
DUST WILL ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE
TRAVELING ALONG INTERSTATES 8 AND 10.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ021>024-026>028-212230-
/O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
329 AM MST SAT MAR 21 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY. 
STRONG AND GUSTY WINDS WILL DEVELOP ON SUNDAY AS A STRONG LOW
PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS
OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45
MPH IN THE AFTERNOON AND EVENING HOURS. AREAS OF BLOWING DUST WILL
ALSO BECOME A FACTOR FOR MOTORISTS TRAVELING THROUGH THE DESERT
AREAS...INCLUDING ALONG INTERSTATES 8 AND 10. WINDS WILL SLOWLY
DECREASE ACROSS THE AREA SUNDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
000 
WWUS75 KPSR 212120
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST SAT MAR 21 2009

AZZ020-025-CAZ030>033-220930-
/O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
220 PM MST SAT MAR 21 2009 /220 PM PDT SAT MAR 21 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /5 AM PDT/ TO 11 PM
MST /11 PM PDT/ SUNDAY...

WINDS WILL CONTINUE TO INCREASE EARLY SUNDAY MORNING ACROSS
SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AS A STRONG LOW
PRESSURE SYSTEM AND COLD FRONT MOVES IN FROM THE PACIFIC. WEST WINDS
OF 30 TO 40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO NEAR 50 MPH
IN IMPERIAL...EL CENTRO AND THE SURROUNDING COMMUNITIES. WINDS WILL
SLOWLY DECREASE SUNDAY EVENING. AREAS OF BLOWING SAND AND DUST WILL
ALSO BECOME A FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING
ALONG INTERSTATES 8 AND 10.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ021>024-026>028-220930-
/O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
220 PM MST SAT MAR 21 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY...

STRONG AND GUSTY WINDS WILL DEVELOP ON SUNDAY AS A LOW PRESSURE
SYSTEM AND COLD FRONT MOVES IN FROM CALIFORNIA. WEST WINDS OF 30 TO
40 MPH CAN BE EXPECTED WITH OCCASIONAL GUSTS TO AROUND 45 MPH IN THE
AFTERNOON AND EVENING HOURS. AREAS OF BLOWING DUST WILL ALSO BECOME A
FACTOR FOR MOTORISTS TRAVELING THROUGH THE DESERT AREAS...INCLUDING
ALONG INTERSTATES 8 AND 10. WINDS WILL SLOWLY DECREASE ACROSS THE
AREA SUNDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 220927
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
227 AM MST SUN MAR 22 2009

AZZ020-025-CAZ030>033-230030-
/O.CON.KPSR.WI.Y.0004.090322T1200Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
227 AM MST SUN MAR 22 2009 /227 AM PDT SUN MAR 22 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING. 

A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA BY EARLY
AFTERNOON...RESULTING IN INCREASING WIND DURING THE MID MORNING
HOURS. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK BY
LATE AFTERNOON...REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH. WIDESPREAD AREAS OF BLOWING SAND AND DUST WILL ALSO BECOME A
FACTOR FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG
INTERSTATES 8 AND 10.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ021>024-026>028-230030-
/O.CON.KPSR.WI.Y.0004.090322T1800Z-090323T0600Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
227 AM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING. 

A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA BY EARLY 
EVENING...RESULTING IN INCREASING WIND THIS AFTERNOON. THE STRONGEST
WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK BY LATE AFTERNOON...
REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD
AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR FOR AREA
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 222058
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
158 PM MST SUN MAR 22 2009

AZZ020-025-CAZ030>033-230600-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
158 PM MST SUN MAR 22 2009 /158 PM PDT SUN MAR 22 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS
EVENING. 

A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO REACH
SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH. WIDESPREAD AREAS OF
BLOWING SAND AND DUST WILL ALSO BECOME A FACTOR FOR AREA
MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES 8 AND 10.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN LOW VISIBILITIES...UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ021>024-026>028-230600-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
158 PM MST SUN MAR 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

A STRONG DRY COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING. THE STRONGEST WEST TO SOUTHWEST WINDS ARE EXPECTED TO PEAK
BY LATE AFTERNOON...REACHING SPEEDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH. WIDESPREAD AREAS OF BLOWING DUST WILL ALSO BECOME A FACTOR
FOR AREA MOTORISTS...INCLUDING THOSE TRAVELING ALONG INTERSTATES
8...10 AND 17.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEF LOW VISIBILITY...UNDER A MILE AT TIMES...IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 230614
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1114 PM MST SUN MAR 22 2009


AZZ020>028-CAZ030>033-230715-
/O.EXP.KPSR.WI.Y.0004.000000T0000Z-090323T0600Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1114 PM MST SUN MAR 22 2009 /1114 PM PDT SUN MAR 22 2009/

...WIND ADVISORY HAS EXPIRED AT 11 PM MST...

THE WIND ADVISORY ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST
CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA...INCLUDING
THE CITIES OF IMPERIAL...YUMA...BLYTHE...WICKENBURG...PHOENIX...
GILA BEND...CASA GRANDE...AND GLOBE MIAMI EXPIRED AT 11 PM MST.

HOWEVER...WEST TO NORTHWEST BREEZES IN THE 10 TO 20 MPH RANGE ARE
STILL EXPECTED TO CONTINUE THROUGHOUT THE NIGHT FOLLOWING A DRY COLD
FRONT THAT MOVED THROUGH THE REGION SUNDAY AFTERNOON.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 20, 1:05 PM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 20, 1:05 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
105 PM MST FRI MAR 20 2009

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
AFTER ANOTHER COUPLE OF DAYS WITH UNSEASONABLE WARMTH...A VERY
STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING
STRONG WINDS AND MUCH COOLER TEMPERATURES ON SUNDAY. THERE WILL ALSO
BE AREAS OF BLOWING DUST AND SAND IN THE DESERTS...WITH A SLIGHT
CHANCE OF SHOWERS MAINLY LIMITED TO SOUTHEAST CALIFORNIA AND THE
HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA SUNDAY INTO SUNDAY NIGHT.
A WARMING TREND WILL COMMENCE EARLY NEXT WEEK AS HIGHER PRESSURE
ALOFT RETURNS TO THE REGION.

&&

.DISCUSSION...
WEAK UPPER DISTURBANCE IN THE SOUTHERN BRANCH SPREADING HIGH CLOUDS
ACROSS THE AREA WHICH HAVE ALREADY CLEARED OVER SOUTHEAST
CALIFORNIA. CLOUDS HAVE HUNG ON LONG ENOUGH INTO THE MORNING OVER
SOUTH-CENTRAL ARIZONA THAT THEY MAY KEEPS TEMPS DOWN A DEGREE OR SO
MORE THAN PREVIOUSLY FORECAST. PLOT DATA SHOWS LOW LEVEL MOISTURE
OVER THE PLAINS PUSHING WESTWARD INTO NEW MEXICO. MODELS INDICATE
THAT THIS WILL LEAD TO SOME CUMULUS OVER EAST-CENTRAL
ARIZONA...MAINLY JUST EAST OF GILA COUNTY.

MAIN EVENT IS STILL SUNDAY. GFS HAS TRENDED TOWARD ECMWF SOLUTION
OVER THE PAST SEVERAL RUNS SO THAT THERE IS GOOD AGREEMENT AMONGST
THE LATEST VERSIONS OF THOSE MODELS. WIND IS THE MAIN ISSUE.
IMPERIAL COUNTY MAY WIND UP JUST EXCEEDING WIND ADVISORY CRITERIA BY
LATE SUNDAY AFTERNOON...THOUGH 12Z GFS IS SLIGHTLY WEAKER THAN 00Z
RUN. HOWEVER...NAM IS A BIT STRONGER AT 925 AND 850 MB THAN GFS.
WIND ADVISORY WILL BE A SLAM DUNK FOR SOUTHEAST
CALIFORNIA...BECOMING LESS OBVIOUS AS YOU GO EAST.

THOUGH THE GFS HAS BACKED OFF ON HOW DEEP THE SYSTEM GETS...THERE
ARE STILL IMPRESSIVE VERTICAL MOTIONS FORECAST SUCH THAT CONVECTION
WOULD BE SUPPORTED. THOUGH MOISTURE APPEARS TO BE QUITE
LIMITED...CONVECTIVE PROCESSES COULD OVERCOME THAT LIMITATION IN AN
ISOLATED FASHION. WILL CONTINUE TO EVALUATE TO SEE IF POPS NEED TO
BE NUDGED UP SUNDAY AFTERNOON.

PREVIOUS DISCUSSION...
WEAK UPPER LEVEL SHORTWAVE EMBEDDED IN SWLY FLOW CURRENTLY LOCATED
OFF THE SRN CA COAST. THIS FEATURE WILL MOVE THRU THE PHX CWA
TODAY...WITH DECREASING HIGH CLOUDS FROM THE W LATER TODAY. IN SPITE
OF THE FACT WE WILL BE UNDERGOING SOME THICKNESS LOWERING THE NEXT
COUPLE OF DAYS AS THE UPPER RIDGE CONTINUES TO PUSH OFF TO THE E...
LOW LEVEL WARM ADVECTION WILL OFFSET THE EFFECTS OF THIS...RESULTING
IN VERY LITTLE COOLING THROUGH SATURDAY. AS A RESULT...MAX TEMPS ON
SATURDAY WERE BUMPED UP A TAD FROM WHAT WAS INHERITED.

OUR ATTENTION IS STILL FOCUSED ON THE EXPECTED DEVELOPMENT AND
APPROACH OF A STRONG...COLD...DIGGING TROUGH SYSTEM CURRENTLY TAKING
SHAPE OFF THE WRN CANADIAN COAST. PROGS ARE IN EXCELLENT AGREEMENT
THAT UPSTREAM RIDGE WILL AMPLIFY SUFFICIENTLY FOR MAIN VORT MAX WITH
THIS TROUGH TO DIVE THRU CENTRAL AZ ON SUNDAY. AS THIS HAPPENS...
HEIGHT/PRESSURE GRADIENTS WILL TIGHTEN DRAMATICALLY AS HEIGHTS
TUMBLE...RESULTING IN VERY WINDY CONDITIONS DEVELOPING ON SUNDAY ALL
AREAS. COLD AIR ADVECTION BEHIND THE FRONTAL SYSTEM WILL ALSO AID IN
THE DOWNWARD TRANSPORT OF STRONG WINDS ALOFT. A WIND ADVISORY
APPEARS TO BE A SURE BET FOR NEARLY THE ENTIRE CWA FOR SUNDAY BUT WE
CERTAINLY HAVE SUFFICIENT LEAD TIME TO ISSUE THIS PRODUCT EITHER
THIS AFTN OR ON UPCOMING MID SHIFT. WILL CONTINUE TO HIGHLIGHT THE
EXPECTED STRONG WINDS IN SPECIAL WX STATEMENT AND HAZARDOUS WX
OUTLOOK.

IN ADDITION TO THE WINDS...MUCH COOLER TEMPS WILL REPLACE OUR
UNSEASONABLY WARM WX BY SUNDAY AND MONDAY. THIS ROLLER-COASTER
TEMPERATURE RIDE IS INDICATIVE OF SPRING...WHICH BEGINS AT 444 AM
MST TODAY.

PRECIP WILL BE AT A MINIMUM AT OUR LATITUDES AS STRONG UPPER JET
CUTS THRU THE CENTRAL PART OF THE STATE...LEAVING THE DEEPEST
MOISTURE WELL OFF TO OUR N. FORECAST SOUNDINGS AND MODEL RH CROSS-
SECTIONS ARE INDICATING ONLY A VERY SHALLOW LAYER OF MOISTURE WILL
BE AVBL FOR THE PHX CWA...AND GENERALLY CONFINED TO SE CA ZONES AND
FAR NRN TIER OF ZONES. HAVE THEREFORE SHAVED POPS TO LESS THAN 10
PCNT AT PLACES LIKE THE GREATER PHX AREA WITH THIS SYSTEM.

BY MONDAY A SEPARATE PIECE OF SHORTWAVE ENERGY DROPS DOWN FROM THE N
WHICH WILL EFFECTIVELY LEAVE A BAGGY TROUGH OVER THE GREATER SW INTO
TUESDAY AND SLOW DOWN THE UPCOMING WARMING TREND. THERE COULD ALSO
BE SOME NLY WINDS DEVELOP MONDAY NIGHT/TUESDAY MORNING DOWN THE
LOWER CO RIVER VALLEY AS N/S ORIENTED SURFACE PRESSURE GRADIENT
DEVELOPS. OTHERWISE...WE ARE LOOKING FOR ANOTHER WARMING TREND THE
LATTER HALF OF NEXT WEEK WITH DESERT TEMPS FLIRTING WITH THE 90
DEGREE BARRIER ONCE AGAIN. SPRING HAS SPRUNG.

&&

.AVIATION...
SOUTHEAST CA AND SOUTHWEST AND SOUTH CENTRAL AZ...INCLUDING KPHX...
KIWA...KIPL...KNYL...AND KBLH AIRFIELDS. MINOR IMPULSE MOVING THRU
EASTERN AZ NOW WITH VRBL HIGH CLOUDS ABOVE 15 THSD FT. CLEARING
SKIES WILL SPREAD FROM WEST TO EAST BY 21Z...WHILE WINDS STAY RATHER
LIGHT WITH DIURNAL TRENDS THRU AT LEAST 12Z SATURDAY. ON SATURDAY A
GRADUALLY INCREASING SOUTHWEST FLOW ALF WILL SPREAD ACROSS AREA...AS
STRONG PAC COLD FRONT APPROACHES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
...HIGH WINDS GUSTING BETWEEN 40 AND 50 MPH CAN BE EXPECTED SUNDAY
AFTERNOON AND EARLY EVENING...

A POWERFUL PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY
INTO SOUTHEAST CALIFORNIA AND ARIZONA SUNDAY AFTERNOON. ALTHOUGH
A DRY COLD FRONT...WITH LOW CHANCES OF PRECIPITATION IS EXPECTED
ACROSS SOUTHEAST CA...AND SOUTHWEST AND SOUTH CENTRAL AZ...THE
BIGGEST THREAT WILL BE STRONG WIND.  INCREASINGLY STRONG WESTERLY
WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO BETWEEN 40 AND 50
MPH...ARE FORECAST FOR THE ENTIRE FIRE WEATHER DISTRICT SUNDAY
AFTERNOON AND EARLY EVENING.

STRONG WINDS WILL SLOWLY TAPPER OFF AFTER SUNDAY MIDNIGHT...WITH
NOT AS STRONG BREEZES CONTINUING ON MONDAY.  BECAUSE THE AIRMASS
WITH THIS SYSTEM IS COLD...MINIMUM RELATIVE HUMIDITIES DURING
SUNDAYS WIND EVENT WILL RANGE FROM THE UPPER TEENS TO LOWER 20S.

PARTLY CLOUDY SKIES WITH NORTH TO NORTHWEST AFTERNOON BREEZES IN
THE 10 TO 20 MPH RANGE...ESPECIALLY ALONG THE COLORADO RIVER
VALLEY...CAN BE EXPECTED TUESDAY AND WEDNESDAY.

THERE IS A MINOR CONCERN ABOUT FIRE WEATHER CRITICAL THRESHOLDS
DURING THE LATTER PART OF SUNDAY AFTERNOON OVER THE LOWER DESERTS...
HOWEVER...MODEL GUIDANCE HAS BEEN SLOWLY EDGING SURFACE MOISTURE
HIGHER WITH THE INVADING POST FRONTAL COLD AIRMASS. WE WILL
CONTINUE TO MONITOR WIND AND MOISTURE TRENDS FOR ANY POTENTIAL
CONCERNS.

&&

.CLIMATE...
AVERAGE DATE OF FIRST 90 DEG F DAY FOR PHOENIX...APR 4. PHOENIX HAS
NOT YET RECORDED A HIGH OF 90 DEG F THUS FAR IN 2009. AVERAGE DATE
OF FIRST 90 DEG F DAY FOR YUMA...MAR 22. THIS YEAR THE FIRST 90 DEG
F VALUE IN YUMA OCCURRED ON MAR 2.

FOR ADDITIONAL DETAILS...SEE PRODUCTS PHXCLIPSR AND PHXCLINYL...OR
VISIT OUR WEBSITE...WWW.WEATHER.GOV/PHOENIX.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/ESTLE
AVIATION...SIPPLE
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Mar 20, 5:57 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
557 AM MST FRI MAR 20 2009

AZZ020>028-CAZ030>033-211200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
557 AM MST FRI MAR 20 2009 /557 AM PDT FRI MAR 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...
EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE ENTIRE AREA BY MID-DAY
SUNDAY. SUSTAINED SPEEDS OF 30 TO 40 MPH ARE LIKELY...WITH A FEW GUSTS
POSSIBLY APPROACHING 50 MPH...ESPECIALLY IN SOUTHEAST CALIFORNIA BY
SUNDAY AFTERNOON. THE STRONG WINDS WILL DECREASE SUNDAY NIGHT.

IN ADDITION TO THE WINDS...AREAS OF BLOWING DUST AND SAND OVER THE
LOWER DESERT AREAS ON SUNDAY WILL LIMIT VISIBILITIES TO UNDER A
MILE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

Nearby

Wind Advisories in Arizona, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.